Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 12:14 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 12:14 PM CDT (17:14 UTC)
- Expired
- May 26, 2000, 12:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:18 PM CDT | Thunderstorm Wind 61 M | Bellevue, TN | Spotter reported 70 mph wind gust. |
| May 26, 12:38 PM CDT | Thunderstorm Wind 65 E | Nashville, TN | Spotter reported trees and power lines down as well as damage to a structure at I-65 and Harding. |
| May 26, 12:42 PM CDT | Thunderstorm Wind 80 E | Franklin, TN | 10 trees up to one foot in diameter were blown down in Brentwood at Maryland Farms. |
| May 26, 12:45 PM CDT | Tornado F1 | (Bna)Nashville Metro, TN | Numerous trees and power lines down. The tornado started around Overton and Hill Road. It ended at Marchant Drive, near the Ellington Agricultural Center. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS54 KOHX 261715 SVRBNA TNC037-187-261745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1214 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAVIDSON COUNTY IN TENNESSEE NORTHERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 1245 PM CDT * AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF FOREST HILLS...OR ABOUT 9 MILES NORTHWEST OF FRANKLIN...MOVING EAST AT 55 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 26, 9:50 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT FRI MAY 26 2000 WARM FRONT CURRENTLY LIFTING NWARD ACROSS SERN MIDDLE TN WITH ISOLATED SHOWER/TSTMS IN VICINITY. LARGE MASS OF RAIN JUST TO NW OF THE CWA WILL LIKELY CATCH ONLY THE EXTREME NW COUNTIES AS IT PUSHES INTO THE SERN OH VLY. UPR IMPULSE MOVING ACROSS AREA EARLY THIS AFTERNOON MAY STEEPEN LASPE RATE ENOUGH FOR SCATTERED CONVECTION TO BECOME LITTLE WIDESPREAD ALTHOUGH LOW-LEVEL FORCING WILL BECOME LESS FAVORABLE AS BOUNDARY PUSHES WELL N OF THE CWA. BELIEVE THAT CURRENT POP SCENERIO FINE AT THIS MOMENT BUT TEMPS MAY NEED SMALL ADJUSTMENT. 07 .BNA...NONE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:07 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| May 26, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 34 min |
| May 26, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| May 26, 6:18 PM CDT | Tornado Warning | OHX | Stewart | 42 min |
| May 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 34 min |
| May 26, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 44 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.